Alert archive / Colorado / Tornado Warnings in 2022
Tornado Warning 18, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Jun 3, 2022, 6:09 PM MDT for Cheyenne County, Colorado. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2022, 6:09 PM MDT (00:09 UTC)
- Expired
- Jun 3, 2022, 6:45 PM MDT
- In force
- 36 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Cheyenne County, CO
The radar
The Goodland radar (KGLD), 92 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 6:25 PM MDT | TSTM WND GST 70 | 7 S Cheyenne Wells, CO | DISPATCH RELAYED A REPORT OF NEAR ZERO VISIBILITY IN RAIN WITH ESTIMATED 60 TO 70 MPH WIND GUSTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2614 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
606
WFUS53 KGLD 040009
TORGLD
COC017-040045-
/O.NEW.KGLD.TO.W.0018.220604T0009Z-220604T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Goodland KS
609 PM MDT Fri Jun 3 2022
The National Weather Service in Goodland has issued a
* Tornado Warning for...
Southeastern Cheyenne County in east central Colorado...
* Until 645 PM MDT.
* At 609 PM MDT, a severe thunderstorm capable of producing a tornado
was located 10 miles south of Cheyenne Wells, moving east at 25
mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southeastern Cheyenne County in east central Colorado.
This includes Highway 385 between mile markers 136 and 147.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3862 10248 3874 10249 3887 10205 3862 10205
TIME...MOT...LOC 0009Z 269DEG 23KT 3867 10239
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
MRC1 follow-up statement
806
WWUS53 KGLD 040024
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
624 PM MDT Fri Jun 3 2022
COC017-040045-
/O.CON.KGLD.TO.W.0018.000000T0000Z-220604T0045Z/
Cheyenne CO-
624 PM MDT Fri Jun 3 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR
SOUTHEASTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
At 624 PM MDT, a severe thunderstorm capable of producing a tornado
was located 11 miles southeast of Cheyenne Wells, moving east at 25
mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern Cheyenne County in east central Colorado.
This includes Highway 385 between mile markers 136 and 147.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3862 10236 3878 10236 3887 10205 3862 10205
TIME...MOT...LOC 0024Z 269DEG 23KT 3867 10227
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
MRCWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Jun 3, 4:59 PM MDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 3, 4:59 PM MDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Goodland KS 459 PM MDT Fri Jun 3 2022 .UPDATE... Issued at 423 PM MDT Fri Jun 3 2022 Severe Thunderstorm Watch #305 is in effect until 10pm MDT/11pm CDT for the following counties in Kansas: Cheyenne, Sherman, Wallace, Greeley, Logan and Wichita. The primary hazards will be wind gusts to 60 mph and hail to the size of quarters. && .SHORT TERM...(This evening through Sunday night) Issued at 254 PM MDT Fri Jun 3 2022 Across the Tri State area this afternoon, skies are a partly to mostly sunny mix, as a veil of low and mid clouds still persists from this morning but has spread a bit further eastward. Despite the cloud cover, temperatures across the region are mainly in the 70s, with a few locales around 80F. These warm temperatures are aided by a strong southerly gradient, with gusts up to 30 to 35 mph at times. The main weather concerns in the short term period will focus on the potential for severe wx later this afternoon on into the mid evening hours. Strong to severe storms are also possible this weekend as well for pretty much the same timeframes. The latest RAP40 500mb analysis along with mid level water vapor is currently showing a ridge over the central Rockies. Beneath this, a 700 mb trough is moving east across the Rockies. From the surface to 850mb, low pressure is dominant, allowing for the strong southerly gradient over the cwa with high pressure east. This moist airmass, despite the cloud cover, is allowing for dewpts to reach into the upper 40s to mid 50s but is most evident along/west of Kansas Highway 25. PW values are around an inch as a result, SBCape ranging from 1000j/kg east to around 2500j/kg in northeast Colorado. Activity is already starting to pop up in central Colorado along the 850/surface trough axis, and will begin to trudge slowly eastward into the cwa around 00z Saturday. With best instability west, SPC has continued risk areas from this morning with basically a Slight Risk in Colorado, tapering to a Marginal Risk east to Highway 25. Damaging wind/large hail are the main threats at this time. Looking for activity to persist into the evening hours before tapering from west to east as the system moves off the Rockies. The only other issue to begin to monitor will be the locally heavy rainfall potential. Going into Saturday, models carry an upper ridge behind the system moving into the Plains region. The surface front does stall over central/western KS/NE, putting the focus for another round of storms for the afternoon and evening hours. The upper ridge building into the area will allow for a warmer day compared to today. Drier air behind the front will keep precip potential east of the Colorado border, with dewpts again mainly in the 50s. The moist airmass will allow storms to form with the potential for strong to severe cells. SPC has areas east of Highway 27 under a Marginal Risk as a result. This round of storms will again taper during the evening hrs. On Sunday, models have another surface trough setting up along eastern Colorado, with a low forming on the southern end that shifts into the TX/OK panhandles by the evening hrs. A 500 mb trough does move off the Rockies between 18z-00z, triggering more storms. Ample qpf is present and with more of a southeasterly flow from sfc to 850 mb, an upslope component and dewpts higher in the mid 50s to lower 60s storms could be strong to severe. SPC has a Marginal Risk at this time covering most areas to the Colorado border. Any precipitation will taper from west to east before tapering off. For temps, highs for the upcoming weekend will have 80s for both days. Saturday will be the warmest as clouds/precip on Sunday could inhibit some areas. Lows tonight on into this weekend will range in the 50s, but could be impacted by clouds/precip, especially on Sunday. .LONG TERM...(Monday through Friday) Issued at 310 PM MDT Fri Jun 3 2022 An active and wet long term period continues. The upper level pattern continues to have a mainly zonal or upper level northwest flow across the region through the extended period. Several upper level disturbances move through the extended period. This will allow several periods of precipitation across the region. An upper level trough moves through late Tuesday into next Wednesday. At the surface on Monday a surface low pressure is across southeast MT with a stationary boundary across se MT southeast to eastern WY/eastern CO. On Monday a surface cold front is across MI southwest to central MO and southwest to southern Kansas. By Tuesday the cold front is currently projected to be across the OH valley southwest to southern Oklahoma and into TX panhandle region. A surface low pressure is projected to be across southwest Nebraska with a stationary boundary across southwest Nebraska and into eastern CO/western KS. By Wednesday surface High pressure was building into the Mountain West and into the Central Plains by Thursday. By Friday another surface low is projected to develop across eastern CO/western KS region with a warm front across south central KS. Afternoon High Temperatures are currently projected to be in the 80s on Monday. By Tuesday and Wednesday afternoon high temperatures decrease to mainly in the 70s. By Thursday and Friday they warm back up in the upper 70s to middle 80s. Overnight lower temperatures will range from the upper 40s to upper 50s. Concerned about the extended forecast with precipitation amounts as we could quickly go from drier conditions to worried about some flooding potential over the next week. Currently the Tri- State Region just misses the excessive rainfall forecast by Weather Prediction Center that ends Monday morning. Expecting several periods of showers and storms in the extended. In addition to the rainfall concerns also concerned about severe weather potential during the extended. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 459 PM MDT Fri Jun 3 2022 For KGLD, mainly VFR conditions through the forecast period. There will be VCTS from 01z-06z Saturday that may reduce conditions, but no storms currently at time of forecast. Winds, south-southwest 10-20kts through 19z Saturday, then southeast around 10kts. By 20z, becoming east. For KMCK, mainly VFR conditions through the forecast period. There will be VCTS from 01z-09z Saturday that may reduce conditions, but no storms currently at time of forecast. Winds, south-southeast around 15-25kts through 08z Saturday, then 10kts. By 20z, east-southeast around 10kts. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...JN SHORT TERM...JN LONG TERM...EH AVIATION...JN
Hazardous weather outlook, Jun 3, 4:23 PM MDT, 1 hour 46 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 423 PM MDT Fri Jun 3 2022 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-042230- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 423 PM MDT Fri Jun 3 2022 /523 PM CDT Fri Jun 3 2022/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY... Severe Thunderstorm Watch #305 is in effect until 10pm MDT/11pm CDT for the following counties in Kansas: Cheyenne, Sherman, Wallace, Greeley, Logan and Wichita. The primary hazards will be wind gusts to 60 mph and hail to the size of quarters. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY... There is a Marginal Risk of severe thunderstorms along and east of a line from Abarr, Colorado to Tribune, Kansas. Strong to potentially severe thunderstorms are anticipated to move into the risk area from 4 PM MDT (5 PM CDT) through 11 PM MDT (midnight CDT). The primary hazards appear to be wind gusts to 60 mph and hail to the size of quarters. There is a Marginal Risk of severe thunderstorms along and east of a line from Wray to Arapahoe, Colorado to Tribune, Kansas Sunday afternoon and evening. The primary hazards appear to be wind gusts to 60 mph and hail to the size of quarters. Daily chances for showers and thunderstorms exists Monday through Thursday. The threat for heavy rainfall exists Monday afternoon and night then again on Tuesday afternoon and night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required may be required. Any wind or hail reports would be greatly appreciated. Please do so safely.
In the hours before
Local storm report, Jun 3, 5:19 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
519 PM MDT FRI JUN 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL KIT CARSON 38.76N 102.79W
06/03/2022 M0.70 INCH CHEYENNE CO LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED DIME SIZED HAIL AND
HEAVY RAINFALL IN THE TOWN OF KIT CARSON.
&&
KAKLocal storm report, Jun 3, 5:26 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
526 PM MDT FRI JUN 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 5 SSW KIT CARSON 38.69N 102.82W
06/03/2022 M0.25 INCH CHEYENNE CO TRAINED SPOTTER
SPOTTER REPORTED PEA SIZED HAIL AND 0.5
INCHES OF RAINFALL SO FAR.
&&
KAKLocal storm report, Jun 3, 5:36 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
536 PM MDT FRI JUN 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL 5 SSE KIT CARSON 38.69N 102.78W
06/03/2022 M1.00 INCH CHEYENNE CO LAW ENFORCEMENT
DISPATCH RELAYED A REPORT OF HEAVY RAIN WITH
HAIL UP TO THE SIZE OF QUARTERS AROUND MILE
MARKER 129 ON HIGHWAY 287.
&&
KAKLocal storm report, Jun 3, 5:41 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
541 PM MDT FRI JUN 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HAIL BETHUNE 39.30N 102.42W
06/03/2022 E0.88 INCH KIT CARSON CO TRAINED SPOTTER
SPOTTER REPORTED MIX OF HAIL UP TO NICKEL IN
SIZE WITH HEAVY RAINFALL.
&&
KAKLocal storm report, Jun 3, 5:55 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
555 PM MDT FRI JUN 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL 6 NNE BETHUNE 39.39N 102.37W
06/03/2022 M1.00 INCH KIT CARSON CO TRAINED SPOTTER
SPOTTER REPORTED HAIL BEGINNING WITH PEA,
INCREASING TO A FEW QUARTERS IN SIZE. HAIL
IS NOW BACK DOWN TO PEA WITH HEAVY RAIN
FALLING.
&&
KAKLocal storm report, Jun 3, 5:59 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
559 PM MDT FRI JUN 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL BETHUNE 39.30N 102.43W
06/03/2022 M0.75 INCH KIT CARSON CO PUBLIC
SOCIAL MEDIA REPORT WITH PICTURE OF HAIL UP
TO PENNY IN SIZE.
&&
KAKThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 6:14 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 61 min |
| Jun 3, 6:28 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 32 min |
| Jun 3, 6:30 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 30 min |
| Jun 3, 6:44 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 76 min |
| Jun 3, 6:46 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 23 min |
| Jun 3, 6:54 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 36 min |
| Jun 3, 6:56 PM MDT | Tornado Warning | GLD | Yuma | 34 min |
| Jun 3, 7:17 PM MDT | Tornado Warning | GLD | Yuma | 28 min |
| Jun 3, 7:29 PM MDT | Tornado Warning | GLD | Yuma | 16 min |
| Jun 3, 7:39 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 49 min |
| Jun 3, 7:54 PM MDT | Areal Flood Warning | GLD | Yuma | 111 min |
| Jun 4, 3:26 PM MDT | Special Weather Statement | GLD | Cheyenne | 34 min |
| Jun 4, 3:40 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 35 min |
| Jun 4, 3:55 PM MDT | Special Weather Statement | GLD | Cheyenne | 35 min |
| Jun 4, 4:02 PM MDT | Special Weather Statement | GLD | Kit Carson | 28 min |
| Jun 4, 4:09 PM MDT | Special Weather Statement | GLD | Kit Carson | 51 min |
| Jun 4, 4:13 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 47 min |
| Jun 4, 4:32 PM MDT | Special Weather Statement | GLD | Kit Carson | 43 min |
| Jun 4, 4:57 PM MDT | Special Weather Statement | GLD | Kit Carson | 48 min |
| Jun 4, 5:03 PM MDT | Special Weather Statement | GLD | Cheyenne | 42 min |
| Jun 4, 5:04 PM MDT | Special Weather Statement | GLD | Cheyenne | 41 min |
| Jun 4, 5:13 PM MDT | Special Weather Statement | GLD | Cheyenne | 47 min |
| Jun 4, 5:17 PM MDT | Special Weather Statement | GLD | Cheyenne | 73 min |
Nearby
Tornado Warnings in Colorado, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.